Hail, Franklin
- When
- June 19, 5:35 PM EST to 5:38 PM EST
- Where
- Franklin County, 1.06 mi E of Grandview Hgts
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.980, -83.010
5 inches, and flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
The remnants of Tropical Storm Cindy lifted northeast across the region bringing heavy rain, with totals between 2.5 and 4.5 inches, and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 19, 2:40 PM EST, 2 hours 55 minutes earlier.
Area Forecast Discussion National Weather Service Wilmington OH 340 PM EDT Mon Jun 19 2017 .SYNOPSIS... Weak disturbances will bring chances for precipitation to the region off and on through Thursday. A better chance for precipitation will occur on Friday as a cold front approaches and moves through the area. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... An embedded weather disturbance was interacting with an unstable airmass this afternoon, resulting in some showers and embedded thunderstorms. As this disturbance moves east this evening, and as the airmass stabilizes, precipitation should come to an end. Skies will then clear as a weak surface ridge moves into the Ohio Valley. Lows will range from the upper 50s to the lower 60s. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... Another embedded weather disturbance within a large scale mid level trough across the Great Lakes will affect northern sections of the CWFA late Tuesday afternoon and evening. Thus, will continue with a chance of showers/storms there during this time frame. Otherwise, a good portion of Tuesday will be dry along with temperatures in the upper 70s to the lower 80s. A remnant boundary/trough axis will settle across the northern forecast area later Tuesday night. By then, forcing and instability will have waned that skies will range from partly cloudy to mostly clear. Lows will range from the upper 50s to the lower 60s once again. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... A weak upper trough will pass north of the region Wednesday and meet a relatively unreceptive airmass to create showers. Attm, they are isolated at best and generally expected to be light. High pressure will then keep the region dry until later Thursday as moisture gets pulled into the region from the south and wrung out along a front in the Great Lakes area. Even the chances on this day are marginal at best but warm frontal processes will necessitate chance pops in the northeast late in the day. Beyond Thursday the chances for storms will increase and maximize on Friday and Friday night, lingering into Saturday as a southern upper low moves northeast and the surface cold front dives south. The cold front should push any lingering storms along it south and away from the CWA by Saturday night and high pressure will build back in with some instability showers or thunderstorms possible Sunday, much like todays weather. Temperatures will be near normal Wednesday, Friday, and Saturday and maximize a few degrees above normal on Thursday. They will then drop into the 70s for Sunday and Monday. Overnight lows in the 60s for most nights will be maximized near 70 Thursday night. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... An embedded disturbance will move east across northern Indiana and northern Ohio this afternoon and this evening. The lift from this feature will trigger some showers and thunderstorms, most numerous near the northern terminals of KDAY, KCMH, and KLCK. Have placed TEMPO MVFR conditions at these three sites. The threat rapidly decreases south of the Ohio River. With the loss of day time heating, and with this disturbance moving away from our region, showers/storms will wane this evening. Skies will gradually clear overnight. On Tuesday, another embedded disturbance is forecast to rotate southeast toward the area. This feature is slower than previous forecasts, so the terminals are expected to stay dry through 00Z. Scattered diurnal cumulus can be expected. OUTLOOK...Thunderstorms possible Thursday night through Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman NEAR TERM...Hickman SHORT TERM...Hickman LONG TERM...Franks AVIATION...Hickman
Hazardous Weather Outlook National Weather Service Wilmington OH 323 AM EDT Mon Jun 19 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-200900- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 323 AM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Wilmington OH
500 PM EDT MON JUN 19 2017
OHZ052-053-192130-
Champaign OH-Clark OH-
500 PM EDT MON JUN 19 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHAMPAIGN AND CLARK
COUNTIES UNTIL 530 PM EDT...
At 459 PM EDT, radar indicated a strong thunderstorm near
Springfield, moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Locations impacted include...
Springfield, Urbana, Enon, Mechanicsburg, Harmony, Lisbon, Brighton,
North Hampton, South Vienna, Tremont City, Donnelsville, Catawba,
Mutual, Thackery, Buck Creek State Park, Powhattan, Snyderville,
Catawba Station, Terre Haute and New Moorefield.
This includes I-70 in Ohio between mile markers 47 and 70.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4003 8351 4000 8351 3983 8357 3989 8403
4010 8392 4014 8350
TIME...MOT...LOC 2059Z 266DEG 40KT 3997 8389
HatzosPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
508 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG 3 SW SIDNEY 40.25N 84.20W
06/19/2017 SHELBY OH NEWSPAPER
TREE ON SCHENK ROAD. VERIFIED WITH PHOTO. TIME ESTIMATED
FROM RADAR.
&&
JGIBSONSpecial Weather Statement
National Weather Service Wilmington OH
523 PM EDT MON JUN 19 2017
OHZ045-054-192200-
Madison OH-Union OH-
523 PM EDT MON JUN 19 2017
...A STRONG THUNDERSTORM WILL AFFECT MADISON AND SOUTHEASTERN UNION
COUNTIES IN CENTRAL OHIO UNTIL 600 PM EDT...
At 523 PM EDT, radar indicated a strong thunderstorm near Choctaw
Lake, moving east at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Locations impacted include...
Dublin, London, Jefferson, Plain City, West Jefferson, Choctaw Lake,
New California, Lake Darby, Lafayette, Unionville Center, Newport,
Amity, Lilly Chapel, Rosedale, Resaca and Chuckery.
This includes I-70 in Ohio between mile markers 71 and 86.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4016 8318 4011 8318 4011 8321 4005 8321
4005 8326 4001 8325 4000 8326 3994 8323
3992 8325 3979 8325 3984 8357 4000 8351
4003 8351 4015 8350
TIME...MOT...LOC 2123Z 272DEG 43KT 3996 8359
HatzosSpecial Weather Statement National Weather Service Wilmington OH 553 PM EDT MON JUN 19 2017 OHZ034-192230- Mercer OH- 553 PM EDT MON JUN 19 2017 ...A STRONG THUNDERSTORM WILL AFFECT MERCER COUNTY UNTIL 630 PM EDT... At 553 PM EDT, radar indicated a strong thunderstorm 8 miles northwest of Coldwater, moving east at 40 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Pea size hail... Locations impacted include... Celina, Coldwater, St. Henry, Wabash, Chickasaw, Montezuma, Neptune, Carthagena, Tama, Maria Stein and Chattanooga. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4038 8446 4045 8480 4064 8480 4067 8445 TIME...MOT...LOC 2153Z 272DEG 33KT 4055 8475 Hatzos
Special Weather Statement
National Weather Service Wilmington OH
601 PM EDT MON JUN 19 2017
OHZ055-056-065-192230-
Licking OH-Fairfield OH-Franklin OH-
601 PM EDT MON JUN 19 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN FRANKLIN...NORTHWESTERN
FAIRFIELD AND SOUTHWESTERN LICKING COUNTIES UNTIL 630 PM EDT...
At 601 PM EDT, radar indicated a strong thunderstorm near The Ohio
State University, moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Locations impacted include...
Columbus, Newark, Westerville, Reynoldsburg, Grove City, Upper
Arlington, Gahanna, Pickerington, Worthington, Bexley, Heath,
Granville, Pataskala, Canal Winchester, Groveport, Baltimore, Buckeye
Lake, Hebron, Minerva Park and Millersport.
This includes the following Interstates...
I-70 in Ohio between mile markers 94 and 127.
I-71 in Ohio between mile markers 101 and 120.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3989 8312 4013 8309 4011 8249 3992 8250
3977 8260
TIME...MOT...LOC 2201Z 272DEG 40KT 4001 8304
HatzosPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
619 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND GST KCMH PORT COLUMBUS APT 40.00N 82.89W
06/19/2017 M63.00 MPH FRANKLIN OH ASOS
&&
HATZOSThe Cincinnati radar (KILN), 93 km away, was scanning. The volume nearest the first event began at 22:35 UTC.
18 flash flood, 10 flood, 2 thunderstorm wind, 1 hail. Local standard time, as filed.
Approximately four inches of moving water was reported on the side of Dayton-Xenia Road.
A small stream in the Tara West Subdivision was reported out of its banks.
Several roads were flooded, including East Bomford Street where water was 2 feet high in spots.
High water was reported across both lanes of Frederick-Garland Road near State Route 48.
A tree was knocked down on Opossum Hollow Road.
A tree was knocked down on Carbon Hill Rd.
Flowing water was reported over several locations along Route 72 North between Samantha and Highland. The road was impassable.
Water was reported over Old U.S. 35.
Water was reported over State Route 134.
State Route 73 was impassable just outside of Hillsboro.
Water was reported over State Route 72.
High water was reported flowing over portions of O'Bannonville Rd.
Flowing water was reported near State Route 126 and Beech Rd.
High water was reported near the intersection of Antioch Rd and Johnson Rd.
Water was running rapidly across Route 138 near Greenfield.
Two to three inches of water was reported in several places over both lanes of Centerfield Rd.
High water was reported in several locations along U.S. 22 in Sabina.
Water was completely covering State Route 251 just north of U.S. Route 50 east of Fayetteville. A car was submerged and three individuals were rescued with no injuries.
Water was flowing across Gausche Rd. and McCafferty Rd at U.S. 68.
Water was flowing across S.R. 131 in two places between U.S. 68 and U.S. 50. The road was impassable.
There were reports of lingering high water on roadways and some roads remained closed.|Also, there were reports of some basement flooding in homes.
High water was reported over a portion of U.S. 50 near Hillsboro.
High water was reported over a portion of State Route 41 in Sprigg Township.
High water was reported over a portion of State Route 247 in Wayne Township.
Law enforcement was reporting lingering high water in several locations throughout Brown County.
Route 134 was closed due to high water.
High water was reported on Route 41 near Route 28.
Water rescues were performed when two vehicles were submerged at Buford-Bardwell and Klein Roads.
Taylorsville Road was closed due to high water.
Abernathy Road was closed due to high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2017Every state in 2017This day in weather historyWarnings in Ohio, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 696825, 696827, 700367, 696807, 696808, 696829, 696828, 696809, 696810, 696811, 696812, 696813, 696814, 696815, 696816, 696817, 696818, 696819, 696820, 696821, 696822, 700368, 700369, 696823, 696824, 700378, 700413, 700414, 700415, 700416, 700417.